Kansas, 2007Flash Flooding in Kansas, July 1 to 2, 2007
July 1 to 2, 2007 · NWS SGF · 2 events in 2 counties and zones
Several rounds of showers and thunderstorms that produced periods of flash flooding across southeast Kansas, concluded during the morning of July 1st. Runoff enhanced flooding mainly over Crawford and Cherokee counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of showers and thunderstorms that produced periods of flash flooding across southeast Kansas, concluded during the morning of July 1st. Runoff enhanced flooding mainly over Crawford and Cherokee counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 1, 5:40 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 5:40 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT SUN JUL 1 2007
.DISCUSSION...
MORE AND MORE OF THE SAME TODAY. MORE HEAVY RAINFALL ACROSS OUR
WESTERN ZONES AND NOW SOME MUCH NEEDED RAINS ACROSS OUR SOUTHEASTERN
ZONES AS WELL.
.CURRENTLY...MCS CONTINUES OVER SOUTHEAST MISSOURI AND NORTHEAST
ARKANSAS. ALSO...OUR WESTERN ZONES CONTINUE WITH MODERATE TO HEAVY
RAINFALL OUT THAT WAY. THIS IN RESPONSE TO A STATIONARY LOW OVER THE
CENTRAL OKLAHOMA/KANSAS AREA. RADAR CONTINUES TO SHOW MUCH OF THE
CWA COVERED IN CONVECTION AND EXPECT THIS TO CONTINUE. PROFILER DATA
FROM 21Z TO NOW SHOWS THE CIRCULATION HAS NOT MOVED AT EITHER THE
850 OR 700MB LEVELS. WHAT THIS ALL AMOUNTS TO IS MORE OF THE SAME
FOR THE NEXT 24 HOURS.
TODAY...MODEL STREAMLINES CONTINUE TO SHOW LOW LEVEL CONVERGENCE AT
BOTH 925 AND 850MBS ON BOTH THE GFS AND WRF...ESPECIALLY OVER THE
WESTERN HALF OF THE CWA THROUGH 00Z. WRF CONTINUES TO SHOW
SIGNIFICANT ISENTROPIC UPGLIDE ACROSS WESTERN AND SOUTHERN PORTIONS
OF THE CWA THROUGH THE DAY. WENT AHEAD AND EXTENDED THE FFA FOR
COUNTIES ALREADY IN THE WATCH AND PLAN TO INCLUDE OUR SOUTHERN
COUNTIES BORDERING ARKANSAS INTO THE FLASH FLOOD WATCH. SOUTHERN
MISSOURI RECEIVED QUITE A BIT OF RAINFALL OVERNIGHT AND ANTICIPATE
LOWER FLASH FLOOD GUIDANCE WILL BE COMING IN LATER THIS MORNING.
WOULD NOT BE SURPRISED TO SEE DAYSHIFT EXTEND WATCH INTO MONDAY
MORNING AS MODELS CONTINUE TO SHOW CONVERGENCE MOVING SOUTH. HAS NOT
HAPPENED YET...SO PLAN ON A PERSISTENCE FORECAST FOR THE CWA.
MONDAY...GFS SHOWING BOUNDARY JUST SOUTH OF THE ARKANSAS/MISSOURI
STATE LINE MONDAY MORNING AS UPPER LOW GETS PUSHED SOUTH BY
APPROACHING UPPER RIDGE FROM THE NORTH. AGAIN...NOT HOLDING MY
BREATH ON THIS ACTUALLY HAPPENING...BUT DID LOWER POPS ACROSS MOST
OF THE CWA. NEED TO WATCH FOR POCKETS OF ENERGY GETTING SPUN OFF THE
UPPER LOW TO MAKE THEIR WAY INTO SOUTHWEST MISSOURI AND SOUTHEAST
KANSAS MONDAY MORNING. COULD SEE MORE HEAVY RAINFALL OUT THAT
WAY.
TUESDAY ON...MODELS CONTINUE TO SHOW FAIRLY SHARP RIDGE AT 500MB
OVER THE STATE KEEPING THE FRONT AT BAY IN NORTHERN ARKANSAS. SHOULD
RIDGE WAFFLE 50-60 MILES FURTHER NORTH...WE COULD BE BACK INTO RAIN
CHANCES. KEPT SLIGHT CHANCES GOING FOR OUR SOUTHERN
COUNTIES...PARTICULARLY THE SOUTHWESTERN ONES. GFS CONTINUES TO
ADVERTISE ANOTHER SHORTWAVE PUSHING IN FROM THE NORTHWEST WEDNESDAY
NIGHT INTO THURSDAY...FOR CONTINUED CHANCES FOR PRECIP THURSDAY AND
FRIDAY.
GCC
&&
.AVIATION...
FOR THE 12Z TAFS...MORE OF THE SAME FOR THE NEXT 24 HOURS. MAINLY
VFR CONDITIONS WITH MVFR/IFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS. SHOULD GRADUALLY SEE A DRYING TREND AFTER 00Z. WITH
RESIDUAL MOISTURE AND LIGHT EAST WINDS...HAVE OPTED TO DROP
CEILINGS/VISIBILITIES TO MVFR AFTER AROUND 09Z.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055-056-
066>069-077>081-088>091-093>095-101>104.
KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 1, 4:31 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 AM CDT SUN JUL 1 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
531 AM CDT SUN JUL 1 2007
...SIGNIFICANT FLOODING THREAT PERSISTS ACROSS SOUTHEAST KANSAS
...WESTERN AND SOUTHERN MISSOURI TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
A PERSISTENT UPPER LEVEL STORM SYSTEM LOCATED NEAR THE CENTRAL
KANSAS OKLAHOMA STATE LINE WILL CONTINUE TO PRODUCE SLOW MOVING
THUNDERSTORMS OVER SOUTHEAST KANSAS...WESTERN AND SOUTHERN MISSOURI.
STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH SOUTHEAST
KANSAS...WESTERN AND CENTRAL MISSOURI THROUGH THE DAY. SCATTERED
TO NUMEROUS THUNDERSTORMS ARE ONGOING AND ARE EXPECTED TO
CONTINUE TO DEVELOP ACROSS SOUTHERN AND SOUTH CENTRAL MISSOURI
THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE THREAT TO
SOUTHEAST KANSAS FOR HEAVY RAINFALL TO SOUTHEAST KANSAS HAS
DIMINISHED SOMEWHAT...BUT AFTERNOON SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP. VERY HEAVY RAINFALL AND FLASH FLOODING WILL
CONTINUE TO BE LIKELY OVER SOUTHEAST KANSAS...WESTERN AND SOUTHERN
MISSOURI WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES
ONCE AGAIN POSSIBLE. ALONG WITH VERY HEAVY RAINFALL THE STRONGER
STORMS WILL ALSO BE CAPABLE OF GUSTY WINDS OF 40 MPH AND
DANGEROUS CLOUD TO GROUND LIGHTNING.
MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE
ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL
TODAY...SIGNIFICANT RISES IN THE MARMATON...LITTLE OSAGE AND SPRING
RIVERS WILL CONTINUE THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ONGOING HEAVY RAINFALL WILL BE POSSIBLE MONDAY MORNING OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING
BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE
AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE
AGAIN.
THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS A
COLD FRONT DROPS THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE
REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CLAYCOMB
In the hours before
Local storm report, Jul 1, 6:01 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN APPLETON CITY 38.19N 94.03W
07/01/2007 M5.86 INCH ST. CLAIR MO CO-OP OBSERVER
24 HOUR READING.
&&
HATCHLocal storm report, Jul 1, 6:25 AM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN FARLINGTON 37.62N 94.83W
07/01/2007 M5.25 INCH CRAWFORD KS PUBLIC
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 6:43 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN PLEASANT HOPE 37.46N 93.27W
07/01/2007 M4.34 INCH POLK MO CO-OP OBSERVER
24 HOUR TOTAL.
0741 AM HEAVY RAIN 7 S APPLETON CITY 38.09N 94.03W
07/01/2007 M4.61 INCH ST. CLAIR MO PUBLIC
24 HOUR TOTALS.
0741 AM HEAVY RAIN WACO 37.25N 94.60W
07/01/2007 M3.10 INCH JASPER MO CO-OP OBSERVER
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 6:44 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN 5 SW WEST PLAINS 36.68N 91.92W
07/01/2007 M3.50 INCH HOWELL MO PUBLIC
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 6:59 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY RAIN MILLER 37.21N 93.84W
07/01/2007 M5.16 INCH LAWRENCE MO PUBLIC
24 HOUR TOTAL.
&&
HATCHLocal storm report, Jul 1, 7:38 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 AM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN 3 NE FAIR GROVE 37.41N 93.11W
07/01/2007 M5.00 INCH DALLAS MO PUBLIC
24 HOUR TOTAL.
&&
HATCHFlash Flood, Crawford
- When
- July 1, 10:00 AM CST to 4:00 PM CST
- Where
- Crawford County, 0.69 mi S of Pittsburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.410, -94.700
Another round of heavy rain on top of saturated soil conditions caused flash flooding across much of Crawford County. Southeast Crawford County was impacted the greatest as several water rescues were performed from flooding along Cow Creek.
Flash Flood, Cherokee
- When
- July 1, 5:00 PM CST to July 2, 2:30 PM CST
- Where
- Cherokee County, 4.84 mi N of Sherman
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.320, -95.050
Significant flooding continued across much of Cherokee County. Evacuations occurred along the Neosho River while numerous roads were impassable to motorists. Damages were largely to homes that were previously documented in June, 2007.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46891, 46893.